Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 26, 2021Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 8:27 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 8:27 PM CDT (01:27 UTC)
Expired
Aug 26, 2021, 9:15 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
30

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2762 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
1.7
Supercell composite
29.2

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS83 KLBF 270127
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
827 PM CDT Thu Aug 26 2021
 
NEZ010-027>029-270215-
Wheeler NE-Loup NE-Holt NE-Garfield NE-
827 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southeastern Rock,
northern Loup, Garfield, south central Holt and central Wheeler
Counties through 915 PM CDT...

At 827 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Calamus Reservoir State
Recreation Area to near Burwell. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Burwell, Bartlett, Calamus Reservoir State Recreation Area, Virginia
Smith Dam, Hannamon Bayou Campground, Buffalo Flats, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Cumminsville, Four
Corners, Horseshoe Bend Lake, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Gables.

This includes the following highways...
 Highway 183 between mile markers 132 and 142.
 Highway 281 between mile markers 140 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Heavy rainfall is also occurring with these storms and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4174 9904 4197 9960 4209 9927 4209 9924
      4210 9923 4220 9896 4196 9829 4192 9830
TIME...MOT...LOC 0127Z 250DEG 30KT 4197 9945 4183 9907 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:39 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 26, 6:39 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
639 PM CDT Thu Aug 26 2021

.SHORT TERM...(This evening through Friday night)
Issued at 208 PM CDT Thu Aug 26 2021

Abundant cloud cover and showers with some thunder helped limit
destabilization across central Nebraska this afternoon with the
most unstable air residing across the southeastern part of the
state. Earlier visible satellite imagery clearly depicted an
outflow boundary from convection this morning across South Dakota
that has become a quasi stationary boundary from northeast Nebraska
northwestward into South Dakota. Expect this will enhance
convergence along synoptic scale warm front to serve as a focus
for vigorous convection this evening into tonight. This convection
will be able to tap the aforementioned significant pool of
surface based instability as it pushes northward in a highly
sheared environment with development into a robust MCS possible.

Bulk shear vectors largely parallel to the boundaries indicate MCS will
translate generally eastward with an opportunity to skim our
northeastern counties up near the Niobrara river late this evening into
early tonight. Expect maturing MCS will present a primary threat
of damaging wind and abundant CAPE in the hail growth zone will
support a large hail threat. Will be monitoring this area closely
to see exactly with convective initiation occurs and becomes
likely to track. Excessive rainfall is also possible with
increasing precipitable water values, expected high rainfall
rates, and potential training cells on the southern periphery of
MCS.

Storms are expected to move into eastern Nebraska with some lingering
showers/thunder in elevated instability though the low level jet axis
will be shifting to our east. The best shear and instability on Friday
will reside to our east though expect isolated/widely scattered
showers/thunderstorms courtesy of some weak shortwave energy.

.LONG TERM...(Saturday through Thursday)
Issued at 208 PM CDT Thu Aug 26 2021

An upper level trof will push a strong cold front through Nebraska on
Saturday. Substantial shear with the front but instability may be
limited so severe threat is not clear cut and SPC marginal risk appears
adequate at this time. Dry and much cooler on Sunday with temperatures
a bit below normal for late August.

Ensemble guidance then develops a broad upper level ridge over the
midsection of the county for the middle of next week with generally dry
weather and temperatures trending a good bit above normal through
Wednesday. The ridge axis then shifts to our east as a trof becomes
established over the Pacific northwest and a tropical system looks to
move up the Mississippi valley. This pattern will be a bit more active
for Nebraska with a return to scattered showers and thunderstorms
toward the end of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 640 PM CDT Thu Aug 26 2021

VFR conditions expected to largely prevail through tomorrow
evening. The lone exception will be locally MVFR in thunderstorms
this evening and overnight. Storms will continue across southwest
into central Nebraska this evening and additional development
across northern Nebraska is expected overnight. This activity will
push eastward and exit the area early tomorrow morning.
Additionally, LLWS is expected overnight for southern terminals
with the development of a low level jet. Winds will largely remain
southerly through the period, at around 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Thu Aug 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a threat for severe thunderstorms tonight. The area of
greatest potential is northwest of a line Ogallala to Broken Bow.
At this time the main threats are large hail, locally heavy
rainfall, and damaging winds. Storms are expected to be isolated,
and therefore not widespread. Expecting storms around sunset and
into the overnight. Lastly, there is a marginal risk for excessive
rainfall tonight for north central Nebraska.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Thunderstorms are possible again Saturday afternoon and evening.
Currently, the most likely area to see storms is east of highway
83.The threats expected are damaging winds and large hail, as
there is potential that some may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 26, 7:09 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
709 PM CDT Thu Aug 26 2021

NEZ070-071-270100-
Frontier NE-Hayes NE-
709 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of western Frontier and
southeastern Hayes Counties through 800 PM CDT...

At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Hayes Center, Quick and Bluegill Haven Campground.

This includes Highway 83 between mile markers 28 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4035 10102 4054 10106 4064 10052 4038 10046
TIME...MOT...LOC 0008Z 260DEG 20KT 4045 10095

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Aug 26, 7:38 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
738 PM CDT Thu Aug 26 2021

NEZ059-071-270130-
Frontier NE-Lincoln NE-
738 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of north central
Frontier and eastern Lincoln Counties through 830 PM CDT...

At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to 7 miles north of Curtis.
Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Platte, Curtis, Brady, Maxwell, Moorefield, Lake Maloney State
Recreation Area, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area, Hansen Memorial Reserve State Wildlife
Management Area and Jeffrey Canyon State Wildlife Management Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 173 and 205.
 Highway 83 between mile markers 68 and 87, and between mile markers
90 and 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4062 10058 4111 10087 4136 10051 4087 10022
      4071 10022 4070 10020
TIME...MOT...LOC 0038Z 237DEG 12KT 4109 10076 4073 10055

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Aug 26, 7:44 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
744 PM CDT Thu Aug 26 2021

NEZ027>029-270130-
Wheeler NE-Loup NE-Garfield NE-
744 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of eastern Loup,
Garfield, southwestern Holt and west central Wheeler Counties through
830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 9 miles north of Taylor,
moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calamus Reservoir State Recreation Area, Sunfish Lake, Homestead
Knolls Campground, Horseshoe Bend Lake, Hannamon Bayou Campground,
Nunda Shoal Campground, Deverre, Valley View Flat Campground and
Gables.

This includes Highway 183 between mile markers 128 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Calamus Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4181 9946 4200 9951 4209 9906 4209 9880
      4188 9873
TIME...MOT...LOC 0044Z 256DEG 29KT 4191 9937

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

NMJ
Special weather statement, Aug 26, 8:11 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
811 PM CDT Thu Aug 26 2021

NEZ059-270130-
Lincoln NE-
811 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern Lincoln
County through 830 PM CDT...

At 810 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte Airport, or near North Platte, moving northeast at 15
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maxwell, North Platte Airport and Keith.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 183 and 187.
 Highway 83 between mile markers 90 and 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4105 10063 4120 10074 4135 10051 4113 10037
TIME...MOT...LOC 0110Z 237DEG 14KT 4114 10065

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

NMJ
Special weather statement, Aug 26, 8:25 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
825 PM CDT Thu Aug 26 2021

NEZ037-059-270215-
Lincoln NE-Logan NE-
825 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Lincoln, south central Logan and western Custer Counties through 915
PM CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Platte Airport, or 9 miles northeast of North Platte, moving
northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stapleton and Gandy.

This includes the following highways...
 Highway 92 between mile markers 225 and 240.
 Highway 83 between mile markers 88 and 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4115 10071 4119 10075 4153 10055 4135 10024
      4126 10023 4110 10047
TIME...MOT...LOC 0124Z 221DEG 17KT 4119 10061

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

NMJ
Special weather statement, Aug 26, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT Thu Aug 26 2021

NEZ010-027>029-270215-
Wheeler NE-Loup NE-Holt NE-Garfield NE-
827 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southeastern Rock,
northern Loup, Garfield, south central Holt and central Wheeler
Counties through 915 PM CDT...

At 827 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Calamus Reservoir State
Recreation Area to near Burwell. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Bartlett, Calamus Reservoir State Recreation Area, Virginia
Smith Dam, Hannamon Bayou Campground, Buffalo Flats, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Cumminsville, Four
Corners, Horseshoe Bend Lake, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Gables.

This includes the following highways...
 Highway 183 between mile markers 132 and 142.
 Highway 281 between mile markers 140 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4174 9904 4197 9960 4209 9927 4209 9924
      4210 9923 4220 9896 4196 9829 4192 9830
TIME...MOT...LOC 0127Z 250DEG 30KT 4197 9945 4183 9907

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:09 PM CDTSpecial Weather StatementLBFHayes51 min
Aug 26, 7:38 PM CDTSpecial Weather StatementLBFLincoln52 min
Aug 26, 7:44 PM CDTSpecial Weather StatementLBFGarfield46 min
Aug 26, 8:11 PM CDTSpecial Weather StatementLBFLincoln19 min
Aug 26, 8:25 PM CDTSpecial Weather StatementLBFLogan50 min
Aug 26, 8:31 PM CDTSpecial Weather StatementLBFCuster44 min
Aug 26, 9:13 PM CDTSpecial Weather StatementLBFCuster47 min
Aug 26, 9:17 PM CDTSpecial Weather StatementLBFRock43 min
Aug 26, 9:18 PM CDTSpecial Weather StatementLBFWheeler42 min
Aug 26, 9:34 PM CDTSpecial Weather StatementLBFHolt26 min
Aug 26, 9:55 PM CDTSpecial Weather StatementLBFRock35 min
Aug 26, 10:09 PM CDTSpecial Weather StatementLBFWheeler36 min
Aug 26, 10:11 PM CDTSpecial Weather StatementLBFWheeler19 min
Aug 26, 10:20 PM CDTSpecial Weather StatementLBFBrown40 min
Aug 26, 10:41 PM CDTSpecial Weather StatementLBFBrown49 min
Aug 26, 10:54 PM CDTSpecial Weather StatementLBFWheeler51 min
Aug 26, 11:11 PM CDTSpecial Weather StatementLBFSheridan49 min
Aug 26, 11:55 PM CDTSpecial Weather StatementLBFSheridan50 min
Aug 27, 12:43 AM CDTSpecial Weather StatementLBFSheridan47 min
Aug 27, 6:36 AM CDTSpecial Weather StatementLBFKeya Paha39 min
Aug 27, 7:15 AM CDTSpecial Weather StatementLBFBoyd45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.